Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 50, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 7, 1995, 9:46 PM EST for Alachua County, Gilchrist County, Florida. It was in force for 74 min.
The area
The counties it named.
The facts
- Issued
- Nov 7, 1995, 9:46 PM EST (02:46 UTC)
- Expired
- Nov 7, 1995, 11:00 PM EST
- In force
- 74 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Alachua County, FL, Gilchrist County, FL
The radar
The Jacksonville radar (KJAX), 121 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1290 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 080248 TORJAX FLC001-041-080400- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 946 PM EST TUE NOV 7 1995 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1100 PM EST FOR PERSONS IN THE FOLLOWING LOCATIONS S... IN NORTH FLORIDA ...ALACHUA COUNTY...GILCHRIST COUNTY AT 940 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO MOVING ACORSS NORTHERN GILCHRIST COUNTY JUST SOUTH OF COUNTY HIGHWAY 138. THIS STORM WAS MOVING EAST AT 45 MPH AND WILL MOVE ACROSS THE HIGH SPRINGS AREA AND THE CITY OF ALACHUA BY 1005 PM. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. JOHNSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 7:12 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 7, 7:12 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 PM EST TUE NOV 7 1995 SQLN MOVG THRU RGN NOW W/ LOTS OF SVR WX IND ON RDR OVR SERN GA. LN XTNDS FM SSI TO APALACHEE BAY MOVG SEWD AT 35-40 KTS. SAT IMGRY INDS GRTST UPR DFLNC/SUPPORT IS NOW OVR SERN GA AND HOPEFULLY WILL PUSH OFFSHR BEFORE IT PROGRESSES TO FAR INTO NE FLA. ATTM THINK MOST SVR WX IN NE FL WILL BE CONFINED TO XTRM NRN COS AND CSTL COS. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 7:32 PM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 58 min |
| Nov 7, 7:36 PM EST | Severe Thunderstorm Warning | JAX | Baker, Nassau | 69 min |
| Nov 7, 8:19 PM EST | Severe Thunderstorm Warning | JAX | Duval | 56 min |
| Nov 7, 8:36 PM EST | Tornado Warning | JAX | Columbia, Union | 54 min |
| Nov 7, 9:04 PM EST | Tornado Warning | JAX | Bradford, Clay | 56 min |
| Nov 7, 9:14 PM EST | Tornado Warning | JAX | Duval, Saint Johns | 61 min |
| Nov 7, 10:03 PM EST | Severe Thunderstorm Warning | JAX | Clay | 42 min |
| Nov 7, 11:00 PM EST | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Nov 7, 11:17 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 58 min |
| Nov 7, 11:30 PM EST | Severe Thunderstorm Warning | JAX | Putnam | 45 min |
| Nov 7, 11:40 PM EST | Severe Thunderstorm Warning | JAX | Marion | 75 min |
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.